MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 5-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 5-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z148H
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pocket Erosion (2013)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The procedure date and event date are both reported as (b)(6) 2025.Is this correct? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used/location of suture placement? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Is it known how the wound dehisced? did the suture pull out of the tissue? did the suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors for the wound dehiscence? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Post-op, after surgery, the suture was not absorbed and the subcutaneous suture of the wound was exposed.After disinfection by the doctor, the suture was removed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: b14, h6 health effect - clinical code corrected information: h6 health effect - impact code.Additional information was requested, and the following was obtained: after investigation, the patient underwent surgery in the hospital on november 14, 2025 (the specific patient's diagnosis and procedure name were unknown).The surgeon used the suture (z148h) for wound tissue suturing during the surgery (the specific suturing tissue level and suturing method were unknown), and the intraoperative suturing was smooth.4 days after the surgery, the doctor found on examination that the patient's wound had a knot that was discharged from the suture site.The doctor removed the suture and replaced it with a new suture (with specific product information unknown) for re suturing.No subsequent adverse event reports have been received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a3a.Additional information was requested, and the following was obtained: the procedure date and event date are both reported as 18-nov-2025.Is this correct? no, the procedure date is (b)(6) 2025 and event date is 18-nov-2025.Date and name of index surgical procedure? the procedure date is (b)(6) 2025 and name is cesarean section.On what tissue was the suture used/location of suture placement? subcutaneous tissue.How was the suture placed (interrupted or continuous)? interrupted.Did the suture break? if so, where was the break noted (termination, middle, end)? no the following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Is it known how the wound dehisced? did the suture pull out of the tissue? were there any precipitating patient stress factors for the wound dehiscence? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
PDSII VIO 30IN 5-0 D/A RB-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23827379
Report Number2210968-2025-14152
Device Sequence Number5093314
Product Code NEW
UDI-Device Identifier10705031060272
UDI-Public(01)10705031060272(17)300228(10)106S65
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZ148H
Device Lot Number106S65
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/22/2025
01/16/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/15/2026
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale